Psych Central

Go Back   Forums at Psych Central > >



advertisement
Reply
 
Thread Tools Display Modes
Old 09-08-2018, 05:51 PM   #1
LandShark
New Member
 
LandShark's Avatar
LandShark has no updates.
 
Member Since: Sep 2011
Location: Tulsa, OK
Posts: 7
5 yr Member
Confused Help! Full blown ADHD up after approved weight loss & no ADHD medications!

I'm 63 years old & wad diagnosed as BiPolar about 30 years ago. I've been on 1000mg of Depakote & 150mg of Lamictal for the same amount of time.

About 4 years ago, I was diagnosed with ADHD! I was surprised to hear that and was put on 10mg of Adderall without any psychological problems.

Last year, I moved to another state & was taken off of Adderall. According to the Psychologist, because I didn't work there was no reason for me to be on it! I even broached the subject of non-stimulants & they wouldn't even consider it!

During that year, my husband has noticed a significant change in my behavior, in essence my ADHD "came" back with a fury!

I went to the doctor about 6 months ago & because my Cholesterol was 204 (should be less than 200), they were considering Statins; unless I dieted, exercised, & lost weight (DEL).

I've lost 10 pounds through DEL & my ADHD has gone into overdrive! I can't sit still, I walk around my 1 bedroom apartment all day & flit from 1 project to another without finishing anything. I have over a dozen different phone apps for timers, calendars, lists, even one that helps you focus & they don't help!

I'm compelled to walk on the treadmill for an 1-1/2 hours or more every day! If I don't, I pace even more. The only thing it does is wear me out & I just do the same things at home, only slower!

I'm supposed to lose 20 more pounds according to the BMI chart for my size.

Any one else heard of this happening & is there any possibility that I'll get worse if I lose the 20 more pounds?
__________________
"How old would you act, if you didn't know how old you were?" - Unknown
LandShark is offline   Reply With Quote
Hugs from:

advertisement
Old 09-11-2018, 01:02 PM   #2
Skeezyks
Apparition
 
Skeezyks's Avatar
Skeezyks has no updates.
 
Member Since: Oct 2015
Location: The Minne-apple
Posts: 15,262 (SuperPoster!)
My Mood: Help! Full blown ADHD up after approved weight loss & no ADHD medications!

2 yr Member
11.4k hugs
given
PC PoohBah!
Smile Re: Help! Full blown ADHD up after approved weight loss & no ADHD medications!

I'm sorry I don't know anything about this. But you mentioned your age. And I hate to see an older member's post go unreplied to. So I thought I would just leave a quick note wishing you well.

You mentioned your doctor. I don't know if you're seeing a psychiatrist in addition to a medical practitioner. If not, I would think that might be something to consider. My personal, non-professional, thinking would be that there may be no direct relationship between losing weight & having all of the problems you're experiencing. However since you're off your ADHD-related medication, & perhaps you're experiencing some stress related to the need to lose weight, these 2 factors may be causing you to develop some compulsive habits.

I personally doubt that losing 20 more pounds, in-&-of itself, would cause what you are experiencing to worsen. However the additional stress of trying to lose that much more weight could I would suppose. I myself am 70! And I know, in my own case, I have a lot lower tolerance for stress than I did when I was younger. At least these are my thoughts with regard to your post.
Skeezyks is offline   Reply With Quote
Old 09-11-2018, 01:18 PM   #3
unaluna
Elder Harridan x-hankster
 
unaluna's Avatar
unaluna "President Coma Ti Chiamo" i.e., pres. watsisname
 
Member Since: Jun 2011
Location: Milan/Michigan
Posts: 28,287 (SuperPoster!)
My Mood: Help! Full blown ADHD up after approved weight loss & no ADHD medications!

5 yr Member
35k hugs
given
PC PoohBah!
Default Re: Help! Full blown ADHD up after approved weight loss & no ADHD medications!

I always wondered if my parents used food to calm me down. Also, when i do lose a little weight, the next thing i notice is that i start bouncing off the walls - i start saying "smart" (unkind) things and cant sit still. I used to say, my two speeds are fast and off.
unaluna is offline   Reply With Quote
Old 09-11-2018, 01:21 PM   #4
downandlonely
Grand Member
downandlonely has no updates.
 
Member Since: Mar 2018
Location: Houston
Posts: 858 (SuperPoster!)
Default Re: Help! Full blown ADHD up after approved weight loss & no ADHD medications!

First of all, 204 isn't that high. Mine is 265, and no one has mentioned statins (although I am only 36).

I'm also wondering what DEL is.
downandlonely is offline   Reply With Quote
Old 09-11-2018, 01:59 PM   #5
unaluna
Elder Harridan x-hankster
 
unaluna's Avatar
unaluna "President Coma Ti Chiamo" i.e., pres. watsisname
 
Member Since: Jun 2011
Location: Milan/Michigan
Posts: 28,287 (SuperPoster!)
My Mood: Help! Full blown ADHD up after approved weight loss & no ADHD medications!

5 yr Member
35k hugs
given
PC PoohBah!
Default Re: Help! Full blown ADHD up after approved weight loss & no ADHD medications!

Quote:
Originally Posted by downandlonely View Post
First of all, 204 isn't that high. Mine is 265, and no one has mentioned statins (although I am only 36).

I'm also wondering what DEL is.
She put it in there - diet and exercise and something - losing weight!
unaluna is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 09:58 PM.


Powered by vBulletin® — Copyright © 2000 - 2018, Jelsoft Enterprises Ltd.



advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp


 
Helplines and Lifelines